Texas, 2019

Wildfire in Texas, December 8, 2019

December 8, 2019 · NWS AMA · 1 event in 1 county or zone

The 2 BR Wildfire began around 1655CST about one mile south of Boys Ranch Texas in Oldham County. The wildfire consumed approximately four hundred acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The 2 BR Wildfire began around 1655CST about one mile south of Boys Ranch Texas in Oldham County. The wildfire consumed approximately four hundred acres. There were no reports of home or other structures threatened by the wildfire and there were no reports of any home or other structures damaged or lost by the wildfire. There were no reports of any injuries or fatalities. The Boys Ranch Fire/Rescue along with the Channing VFD and the Hartley VFD responded to the wildfire which was brought under control around 2000CST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Dec 8, 2:00 PM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Dec 8, 2:00 PM CST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
200 PM CST Sun Dec 8 2019

.SHORT TERM...
At 19Z, the next cold front to affect Oklahoma and Texas was
located in the Dakotas, just barely ahead of where the models
suggested it would be. Model solutions are in general agreement
that the front will continue to move quickly southward, arriving
in the Oklahoma panhandle just before daybreak Monday, and should
be south of Interstate 40 just before Noon. Cloud cover will
continue across the area, but not expected to change much from
what we have seen today...just high clouds with some clear skies
peeking through.

Temperatures tomorrow are tricky, at best. The highest temperature
for the day will likely be around Midnight tonight, so the 9th of
December may go down with a high in the 50s. However, during the
afternoon hours, the temperature will be steady or falling through
the afternoon. Monday will definitely have a non-diurnal curve for
the temps, as we will continue to fall from the highs near 70 this
afternoon to near 40 by 6 PM Monday. Winds will turn to the north
as well, and we should have a few gusts to around 25-30 mph on
Monday.

Despite the front, wind shift and clouds, we are not anticipating
any precipitation this time around, as the only areas of moisture
are in the higher levels, with the moisture plume coming from the
eastern Pacific.

&&

.LONG TERM...
Things begin to moderate a bit after the changes on Monday, as we
eventually get back to near normal on Tuesday, with lows in the
mid 20s and highs near 50. Monday's front will be the first of
three systems to affect the area over the next seven days. The
next front is due in the area early Thursday. IF we had some low
level, or even mid level moisture to work with, the Thursday
system would likely be a significant storm for us. However, the
medium range models...and their associated ensemble members...all
are in decent agreement that the moisture will be minimal for us.
This same system is progged to produce a fairly significant storm
in the southeastern states late in the week and weekend, once this
storm moves past the Panhandles and into area of abundant low
level moisture.

The next system is currently progged to move through early next
week. Not a lot of agreement in the deterministic model runs, nor
the ensembles just yet. However, the extended model solutions are
at least in agreement in that the pattern is changing, allowing
for a system to move through the area every few days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                42  48  26  48  28 /   0   5   5   0   0
Beaver OK                  31  45  21  51  24 /   0   5   0   0   0
Boise City OK              30  44  21  49  22 /   0  10   5   0   0
Borger TX                  40  48  26  51  29 /   0   5   0   0   0
Boys Ranch TX              38  50  24  51  25 /   0   5   5   0   0
Canyon TX                  42  50  25  48  27 /   0   5   5   0   0
Clarendon TX               45  52  28  48  28 /   0   5   5   0   0
Dalhart TX                 33  46  21  49  21 /   0   5   5   0   0
Guymon OK                  32  45  21  51  24 /   0   5   5   0   0
Hereford TX                43  51  25  48  27 /   0   5   5   5   0
Lipscomb TX                36  47  24  51  27 /   0   5   0   0   0
Pampa TX                   40  46  26  48  28 /   0   5   0   0   0
Shamrock TX                42  51  26  49  27 /   0   5   0   0   0
Wellington TX              44  54  28  49  27 /   0   5   5   0   0

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

14
Hazardous weather outlook, Dec 8, 2:30 PM CST, 2 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
230 PM CST Sun Dec 8 2019

OKZ001>003-TXZ001>020-317-090830-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
230 PM CST Sun Dec 8 2019

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Oldham

When
December 8, 4:55 PM CST to 8:00 PM CST
Where
Oldham forecast zone
Reported by
Fire Department/Rescue
Coordinates
35.405, -102.603 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, December 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 908498.